Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

3.5 yrs old suffering from febrile seizure, on Valparin. How long must this be given and any side effects ? son is 3.5 years old...he is suffering from febrile seizure and doctor advised us to use valparin 200 and we are giving valprin 200 about an year..i wanna ask you that how long we have to give this medicine and is there any side effects of valprin 200 to my child?????? i will eagerly wait for ur answer....thx
Asked On : Thu, 6 Dec 2012
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Cardiology 's  Response
There are some special condition when valparin is given in a case of febrile seizure. Usually simple febrile seizure does not extend beyond 5 years of age.
But as your child is receiving valparin, a seizure free period of 3 years is recommended to taper and then stop the medicine.
Main side effect of Valparin is liver toxicity particularly in children in age below 2 years. You can go for liver function test to rule out any liver dysfunction.
Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor